MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY; IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR

VENTANA MEDICAL SYSTEMS INC. CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY; IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR
Catalog Number 05278414001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of discrepant negative results with the confirm anti-estrogen receptor (er) (sp1) rabbit monoclonal primary antibody assay for 2 patient samples tested on a benchmark ultra system.For patient 1, the tumor tissue from the biopsy was negative.The same tissue block was sent to an external laboratory, where the tumor was identified as positive (50%, positivity score) on a bond system.On (b)(6) 2025, the same tissue block was sent to another laboratory, where the tumor was evaluated as positive.On 17-nov-2025: for patient 2, the tumor was evaluated as negative.External verification on a bond system using the same tissue block revealed positive staining (40% positivity score).On (b)(6) 2025 the same tissue block was sent to another laboratory, where the tumor was evaluated as positive.
 
Additional Manufacturer Narrative
The benchmark ultra system serial number was (b)(6).It was noted that the laboratory had experienced significant contamination in the ez prep line.On 09-dec-2025, the field service engineer (fse) removed and cleaned the ez prep reservoir.The investigation is ongoing.
 
Additional Manufacturer Narrative
The provided images from the bond system show stronger nuclear expression in more tumor cells than those provided stained with the confirm er antibody.There is discordance of morphologies among the images provided, so it is not entirely clear whether the appropriate cases, and/or fields of view, are adequately represented.Additionally, no breast carcinoma positive control tissue image is available to evaluate for appropriate staining.The customer's protocol reports show a modified staining protocol.Product labeling states: "a positive tissue control must be included with each staining run." and "a confirm anti-er (sp1) antibody negative result does not exclude the presence of er.Negative reactions in breast carcinomas may be due to loss or marked decrease of expression of antigen.Therefore, it is recommended that this antibody be used in a panel of antibodies including progesterone receptor." product labeling further states: "the clinical interpretation of any positive staining, or its absence, must be evaluated within the context of clinical history, morphology and other histopathological criteria.It is the responsibility of a qualified pathologist to be familiar with the antibodies, reagents and methods used to produce the stained preparation." the customer's ez prep reservoir was reportedly contaminated for an unknown period, which may have contributed to an unsatisfactory staining environment.Product labeling states: "any deviation from recommended test procedures may invalidate expected results.Appropriate controls must be employed and documented.Users who deviate from recommended test procedures must accept responsibility for interpretation of patient results." the investigation did not identify a product problem.

Brand Name
CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY
Common Device Name
IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24365196
Report Number2028492-2026-00549
Device Sequence Number15868235
Product Code MYA
UDI-Device Identifier04015630972234
UDI-Public04015630972234
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05278414001
Device Lot NumberN09722
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale